Alert archive / New York / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 58, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Aug 27, 2001, 3:30 PM EDT for Westchester County, New York; Greater Bridgeport Planning Region, Connecticut. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 27, 2001, 3:30 PM EDT (19:30 UTC)
- Expired
- Aug 27, 2001, 4:30 PM EDT
- In force
- 60 min
- Issued by
- NWS New York, NY
- Area
- Whole counties
Counties Greater Bridgeport Planning Region, CT, Westchester County, NY
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 7.5 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -194 J/kg
- Mixed-layer LCL
- 918 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
543 WUUS51 KOKX 271930 SVROKX CTC001-NYC119-272030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW YORK NY 330 PM EDT MON AUG 27 2001 THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN WESTCHESTER COUNTY IN SOUTHEAST NEW YORK NORTHERN FAIRFIELD COUNTY IN SOUTHERN CONNECTICUT * UNTIL 430 PM EDT * AT 328 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER BEDFORD...OR ABOUT 7 MILES NORTHEAST OF MOUNT KISCO...MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... OVER RIDGEFIELD AT 345 PM EDT OVER GEORGETOWN AT 400 PM EDT 8 MILES SOUTH OF NEWTOWN AT 420 PM EDT 3 MILES NORTHWEST OF TRUMBULL AT 430 PM EDT INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. $$ REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN UPTON NY. LAT...LON 4134 7376 4116 7372 4122 7313 4146 7334
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 2:35 PM EDT, 55 minutes earlier.
Area forecast discussion, Aug 27, 2:35 PM EDT, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 235 PM EDT MON AUG 27 2001 MODELS IN GOOD AGRMNT NEXT FEW DYS WITH SOLNS LOOKG REASONABLE. FA WILL WITNESS THE PASSAGE OF A COUPLE OF FNTS...THE FIRST ONE TNGT WHICH WEAKENS CONSIDERABLY AS IT DRIFTS EWD ACRS THE AREA. THE NEXT FNT MOVS THRU TUE EVE/NGT. POPS...MINIMAL CHC WITH BOTH OF THESE BOUNDRIES...HWR BLV MODELS ARE UNDERDOING THE IMPACT OF THE SECOND FNT. LIKE THE DISCUSSION IN SWODY2 WITH REGARD THIS. RDG BLDG IN THRU THE MIDWEEK PD WITH COOLER AND DRIER AIR BEING USHERED IN. MARINE...NO FLAGS NEXT COUPLE OF DAYS AT LEAST. PRELM TEMPS AND POPS FOLLOW... EWR 72 89 69 85 / 30 10 30 0 MGJ 63 85 61 81 / 30 10 30 0 DXR 63 85 61 81 / 30 10 30 0 NYC 72 88 69 85 / 30 10 30 0 ISP 65 83 64 80 / 30 10 30 0 GON 65 83 64 80 / 30 10 30 0 .OKX... CT...NONE. NJ...NONE. NY...NONE. MARINE...NONE.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 4:50 PM EDT | Flash Flood Warning | OKX | Greater Bridgeport Planning Region | 40 min |
| Aug 27, 5:21 PM EDT | Flash Flood Warning | OKX | Greater Bridgeport Planning Region | 39 min |
Nearby
Severe Thunderstorm Warnings in New York, 2001Severe Thunderstorm Warnings in Connecticut, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.